Open Access and Peer-reviewed
Home Journal Issues Guide for Authors Editorial Board Aims & Scope About Journal News & Announcements


Original Article 
NMJ. 2015; 4(2): 69-78


Valproate induced hyperammonemia in patients with bipolar affective disorder - Case Study

Joylin .M1, Krishnamurthy.K2.

Abstract
Valproic acid (VPA, valproate), is an acidic chemical compound , has found clinical use as an anti
convulsant and mood stabilising drug, primarily in the treatment of epilepsy, bipolar disorder and prevention
of migraine. Hyperammonemia is an idiosyncratic side effect in patients on valproate. Serum ammonemia
levels were estimated in 20 patients with bipolar affective disorder who were on valproate for atleast 6
months and presented with drowsiness. The results showed that most of the patients were males, with
nicotine dependence & above 40yrs. Hyperammonemia could be due to chronic use of valproate

Key words: Valproate, bipolar affective disorder, Serum ammonia


 
ARTICLE TOOLS
Abstract
PDF Fulltext
How to cite this articleHow to cite this article
Citation Tools
Related Records
 Articles by Joylin .M1
Articles by Krishnamurthy.K2
on Google
on Google Scholar


How to Cite this Article
Pubmed Style

Joylin .M, Krishnamurthy.K. Valproate induced hyperammonemia in patients with bipolar affective disorder - Case Study. NMJ. 2015; 4(2): 69-78.


Web Style

Joylin .M, Krishnamurthy.K. Valproate induced hyperammonemia in patients with bipolar affective disorder - Case Study. http://www.narayanamedicaljournal.com/?mno=216586 [Access: June 25, 2020].


AMA (American Medical Association) Style

Joylin .M, Krishnamurthy.K. Valproate induced hyperammonemia in patients with bipolar affective disorder - Case Study. NMJ. 2015; 4(2): 69-78.



Vancouver/ICMJE Style

Joylin .M, Krishnamurthy.K. Valproate induced hyperammonemia in patients with bipolar affective disorder - Case Study. NMJ. (2015), [cited June 25, 2020]; 4(2): 69-78.



Harvard Style

Joylin .M, Krishnamurthy.K (2015) Valproate induced hyperammonemia in patients with bipolar affective disorder - Case Study. NMJ, 4 (2), 69-78.



Turabian Style

Joylin .M, Krishnamurthy.K. 2015. Valproate induced hyperammonemia in patients with bipolar affective disorder - Case Study. Narayana Medical Journal, 4 (2), 69-78.



Chicago Style

Joylin .M, Krishnamurthy.K. "Valproate induced hyperammonemia in patients with bipolar affective disorder - Case Study." Narayana Medical Journal 4 (2015), 69-78.



MLA (The Modern Language Association) Style

Joylin .M, Krishnamurthy.K. "Valproate induced hyperammonemia in patients with bipolar affective disorder - Case Study." Narayana Medical Journal 4.2 (2015), 69-78. Print.



APA (American Psychological Association) Style

Joylin .M, Krishnamurthy.K (2015) Valproate induced hyperammonemia in patients with bipolar affective disorder - Case Study. Narayana Medical Journal, 4 (2), 69-78.








AUTHOR LOGIN

REVIEWER LOGIN

Indexed
&
Abstracted


Google Scholar, Index Copernicus,Index Scholar,COSMOS


ABOUT JOURNAL
POLICIES
STATEMENTS